Alert archive / Georgia / Frost Advisories in 2011
Frost Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this frost advisory at Oct 21, 2011, 3:00 PM EDT for 18 counties in Georgia; 9 counties in Florida; 5 counties in Alabama. It took effect at Oct 22, 2011, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 3:00 PM EDT (19:00 UTC)
- In effect from
- Oct 22, 2011, 4:00 AM EDT
- Expired
- Oct 22, 2011, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
All 32 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS72 KTAE 211900 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE...SOUTHEAST ALABAMA...AND PORTIONS OF SOUTHWEST GEORGIA... .CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP RAPIDLY OVERNIGHT WITH LOWS REACHING THE MID 30S BY SUNRISE. THESE CONDITIONS ARE CONDUCIVE FOR FROST FORMATION AND AREAS OF FROST ARE ANTICIPATED ACROSS THE ADVISORY AREA...ESPECIALLY IN SHELTERED AND NORMALLY COLDER LOCATIONS. ALZ065>069-FLZ007>013-GAZ120>131-142>145-155-156-221300- /O.NEW.KTAE.FR.Y.0002.111022T0800Z-111022T1300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-DECATUR- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE 300 PM EDT FRI OCT 21 2011 /200 PM CDT FRI OCT 21 2011/ ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY. * TEMPERATURES...34 TO 37 DEGREES. * IMPACTS...COLD TEMPERATURES AND CALM WINDS WILL ALLOW FOR AREAS OF FROST OVERNIGHT...ESPECIALLY IN SHELTERED AND NORMALLY COLDER LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
201 WWUS72 KTAE 220142 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE WEST OF THE OCHLOCKONEE RIVER...SOUTHEAST ALABAMA...AND PORTIONS OF SOUTHWEST GEORGIA... .CLEAR SKIES AND CALM WINDS ARE ALREADY ALLOWING TEMPERATURES TO DROP RAPIDLY THIS EVENING...AND THEY WILL CONTINUE TO FALL THROUGH THE REMAINDER OF THE NIGHT. OVERNIGHT LOWS WILL RANGE FROM 33 TO 37 DEGREES ACROSS THE ADVISORY AREA...WITH CALM WINDS AND RELATIVE HUMIDITY APPROACHING 100 PERCENT. THESE CONDITIONS ARE CONDUCIVE FOR FROST FORMATION...AND AREAS OF FROST ARE ANTICIPATED ACROSS THE ADVISORY AREA. RURAL LOCATIONS OUTSIDE OF TOWNS AND CITIES... RIVER VALLEYS...AND NORMALLY COLDER LOCATIONS WILL BE MOST SUSCEPTIBLE TO FROST FORMATION. FLZ014>016-026-221300- /O.EXA.KTAE.FR.Y.0002.111022T0800Z-111022T1300Z/ INLAND GULF-INLAND FRANKLIN-GADSDEN-LIBERTY- INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA...QUINCY... CHATTAHOOCHEE...SWEETWATER 942 PM EDT FRI OCT 21 2011 /842 PM CDT FRI OCT 21 2011/ ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY. * TEMPERATURES...33 TO 37 DEGREES. * IMPACTS...COLD TEMPERATURES AND CALM WINDS WILL ALLOW FOR AREAS OF FROST OVERNIGHT...ESPECIALLY IN RURAL AREAS...RIVER VALLEYS...AND NORMALLY COLDER LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ065>069-FLZ007>013-GAZ120>131-142>145-155-156-221300- /O.CON.KTAE.FR.Y.0002.111022T0800Z-111022T1300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-DECATUR- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE 942 PM EDT FRI OCT 21 2011 /842 PM CDT FRI OCT 21 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... * TEMPERATURES...33 TO 37 DEGREES. * IMPACTS...COLD TEMPERATURES AND CALM WINDS WILL ALLOW FOR AREAS OF FROST OVERNIGHT...ESPECIALLY IN RURAL AREAS...RIVER VALLEYS...AND NORMALLY COLDER LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAMERS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Oct 21, 10:28 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Oct 21, 10:28 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1028 AM EDT Fri Oct 21 2011 The National Weather Service in Tallahassee will be testing the issuance of Area Forecast Discussions (AFD) in mixed case text. If you wish to provide feedback regarding this test, please call our office at (850) 942-8833. More information can be found at: http://www.nws.noaa.gov/om/notification/pns11mixedcasel.htm .UPDATE...Cool high pressure will remain in control across the region today. After a chilly start (with lows in the mid to upper 30s), temperatures are expected to reach the 70 degree mark in most locations under clear skies. The slightly milder afternoon temperatures are supported by warming 850mb temps on the 12Z KTLH sounding. With the current forecast grids on track, no changes are expected to the public forecast this morning. && .AVIATION...VFR conditions will prevail through the forecast period at all terminals. && .MARINE...Winds and seas will continue to gradually subside today with speeds dropping below 10 knots this afternoon. No changes planned with the morning update. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 37 73 42 75 / 0 0 0 0 0 Panama City 68 43 72 47 74 / 0 0 0 0 0 Dothan 69 39 71 42 73 / 0 0 0 0 0 Albany 70 39 71 42 74 / 0 0 0 0 0 Valdosta 72 38 72 43 75 / 0 0 0 0 0 Cross City 71 37 73 43 75 / 0 0 0 0 0 Apalachicola 70 43 73 46 73 / 0 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Camp/Mroczka
Hazardous weather outlook, Oct 21, 4:08 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 408 AM EDT FRI OCT 21 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-220815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 408 AM EDT FRI OCT 21 2011 /308 AM CDT FRI OCT 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOW TEMPERATURES AROUND SUNRISE ARE EXPECTED TO GENERALLY REACH THE MID TO UPPER 30S. HOWEVER...A FEW NORMALLY COLDER INLAND LOCATIONS MAY DROP DOWN INTO THE LOW TO MIDDLE 30S. THESE COLDER SPOTS WILL HAVE THE POTENTIAL TO SEE SOME PATCHY FROST TOWARD DAWN. THIS IS NOT EXPECTED TO BE A WIDESPREAD FROST EVENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PATCHY LIGHT FROST IS POSSIBLE TOWARDS SUNRISE SUNDAY IN THE NORMALLY COLDEST SPOTS. TEMPERATURES WILL BEGIN TO RISE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
Nearby
Frost Advisories in Georgia, 2011Frost Advisories in Florida, 2011Frost Advisories in Alabama, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.